Please use this identifier to cite or link to this item:
|Title||Reactions of Acetylcholinesterase with Organophosphorus Insecticides|
A bad management of pesticide marketing and use resulted in using extreme toxic pesticides inside houses for controlling public health insects such as cockroaches. A child of two years old was poisoned with pesticide residues after application of pesticides at home for cockroach control. The child with a semi-conscious status was brought to the European hospital in south Gaza with his father along with the empty container of pesticide which was used at home. It appeared that Carbaryl (a carbamate insecticide) was the reason for poisoning. In the intensive care unite the child was washed out with clean water and his cloths were removed to reduced the possible hazards. Blood analysis showed that moderate inhibition of acetylcholinesterase (AChE) on addition became more sever on due time. Then the child was given several doses of atropine but without any improvement in AChE activity. Then the child was given Obedoxim as an antidote. This resulted in significant improvement of AChE activity. The child continued to receive Obedoxim every day until AChE activity reached the normal range. Blood analysis did not show any traces of Carbaryl. It is recommended to give Obedoxim to the carbamate immediately when someone is poisoned instead of atropine for successful management of the poisoned case.
|Published in||Journal of Pharmacology & Clinical Toxicology|
|Series||Volume: 6, Number: 2|
|Item link||Item Link|
|Files in this item|